Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Conditions for continuity of certain open monotone functions

Author: Melvin R. Hagan
Journal: Proc. Amer. Math. Soc. 30 (1971), 175-178
MSC: Primary 54.60
MathSciNet review: 0279779
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper continuity of certain open monotone functions is obtained by assuming for the domain and/or range various combinations of the properties of a metric continuum, regular metric continuum, semilocal connectedness, and hereditary local connectedness. An open monotone connected function from a hereditarily locally connected separable metric continuum onto a separable metric continuum is continuous. If the domain is a regular separable metric continuum, an upper semicontinuous decomposition and resulting monotone-light factorization yield continuity of an open monotone function with closed point inverses.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.60

Retrieve articles in all journals with MSC: 54.60

Additional Information

PII: S 0002-9939(1971)0279779-X
Keywords: Open monotone function, connected function, connectivity function, peripherally continuous function, regular continuum, semilocally connected, hereditarily locally connected, monotone-light factorization, upper semicontinuous decomposition
Article copyright: © Copyright 1971 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia